Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drug holiday
May 10, 2005

This is "O" from South Africa again. I have resistant to combivir and Stocrin, right now I am on videx,zerit and norvir and viracept, but suddenly as I wrote ealier after taking megestrol, I have all these problems, from high cholestrol to triglyceride problems and a highish BP plus a bloated stomach that is painful all the time and full of air and huge!! I am female and it makes me sad. I wrote ealier, about this but please if I consider a drug holiday at this stage what happens. Last count CD4 251 my viral load since I statrted this regimen has always been < 50. I am really tired. I wonder if it can rectify some of these problems. I think I have the mental capacity to take it if I can... Please help!!

Response from Dr. Henry

Stopping HIV meds is not advised if your CD4 count has been below 200 and/or you have had an AIDS defining condition (off meds your immune system reverts back to the pre-treatment state putting you back at risk for AIDS-related problems). WIth the resistance you have that complicates matters. Switching off D4T to tenofovir and off ddI to 3TC or Combivir may still be advisable from the lipid/fat standpoint. If saquinavir is available as a PI you might get better ritonavir boosting with no worse or perhaps better fat/lipid problems. Exercise and diet are still recommended. KH



Previous
All the bad things at once!!
Next
HIV / Seizure Medication Interactions ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement